Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2012, 4:02 PM MDT for Laramie County, Wyoming. It was in force for 58 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 4:02 PM MDT (22:02 UTC)
- Expired
- Jun 6, 2012, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 26 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:15 PM MDT | HAIL 1 | 11 Wsw Burns, WY | |
| Jun 6, 4:16 PM MDT | HAIL 0.5 | Burns, WY | |
| Jun 6, 4:30 PM MDT | HAIL 1.25 | 10 Wsw Burns, WY | |
| Jun 6, 4:30 PM MDT | HAIL 1.5 | 8 Wsw Burns, WY | |
| Jun 6, 4:35 PM MDT | HAIL 0.88 | Burns, WY | UP TO NICKEL SIZED DIAMETER HAIL. |
| Jun 6, 4:39 PM MDT | HAIL 1 | 2 S Burns, WY | OBSERVED ALONG INTERSTATE 80 JUST SOUTH OF BURNS |
| Jun 6, 4:40 PM MDT | HAIL 1.5 | 10 Wsw Burns, WY | |
| Jun 6, 4:45 PM MDT | HAIL 1.25 | 7 W Burns, WY | |
| Jun 6, 4:50 PM MDT | HAIL 1 | 5 Sw Hillsdale, WY | |
| Jun 6, 4:53 PM MDT | HAIL 1.25 | 11 Ssw Hillsdale, WY | |
| Jun 6, 5:00 PM MDT | HAIL 1 | 5 N Burns, WY | |
| Jun 6, 5:00 PM MDT | HAIL 1.5 | 3 Nne Burns, WY | |
| Jun 6, 5:01 PM MDT | HAIL 1.75 | 6 Wsw Burns, WY | |
| Jun 6, 5:05 PM MDT | HAIL 1 | 6 Wnw Burns, WY | MARBLE TO QUARTER SIZE HAIL LAST FOR 70 MINUTES. |
| Jun 6, 5:08 PM MDT | HAIL 1 | 20 E Cheyenne, WY | ONE INCH HAIL REPORTED IN HILLSDALE IN LARAMIE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:01 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WUUS55 KCYS 062202 SVRCYS WYC021-062300- /O.NEW.KCYS.SV.W.0022.120606T2202Z-120606T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 500 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF CARPENTER...OR 17 MILES SOUTHEAST OF CHEYENNE...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BURNS...HILLSDALE AND GUN BARREL. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND 388. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4100 10463 4145 10465 4144 10421 4099 10437 TIME...MOT...LOC 2202Z 190DEG 14KT 4106 10449 WIND...HAIL 60MPH 1.00IN $$ MSW
2 follow-up statements
629 WWUS55 KCYS 062234 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MDT WED JUN 6 2012 WYC021-062300- /O.CON.KCYS.SV.W.0022.000000T0000Z-120606T2300Z/ LARAMIE WY- 434 PM MDT WED JUN 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 500 PM MDT... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HILLSDALE...OR 17 MILES EAST OF CHEYENNE...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BURNS AND HILLSDALE. THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE. AT 418 PM...ONE HALF INCH DIAMETER HAIL WAS REPORTED IN BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10463 4145 10465 4144 10421 4099 10437 TIME...MOT...LOC 2231Z 190DEG 14KT 4117 10446 WIND...HAIL 60MPH 1.00IN $$ MSW
786 WWUS55 KCYS 062256 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT WED JUN 6 2012 WYC021-062305- /O.EXP.KCYS.SV.W.0022.000000T0000Z-120606T2300Z/ LARAMIE WY- 456 PM MDT WED JUN 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4100 10463 4145 10465 4144 10421 4099 10437 TIME...MOT...LOC 2255Z 190DEG 14KT 4126 10444 $$ MSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 6, 3:52 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT WED JUN 6 2012 .SHORT TERM...THIS AFTERNOON THROUGH THURSDAY NIGHT...CURRENT VISIBLE SATELLITE LOOP AND SURFACE OBS SHOW CU DEVELOPING ACROSS THE CHEYENNE RIDGE AS THE FRONTAL BOUNDARY...WHICH PUSHED ACROSS THE AREA AS A COOL FRONT LAST NIGHT...MOVING NORTHWESTWARD AS A SURFACE LOW IS CURRENTLY DEVELOPING ACROSS CENTRAL COLORADO PLAINS. THIS FRONT AND ASSOCIATED LOW PRESSURE WILL CONTINUE MOVING NORTHWARD ACROSS THE AREA INTO THIS EVENING. MOISTURE ADVECTION IS CURRENTLY UNDERWAY WITH DEWPOINTS AT CHEYENNE AND KIMBALL INCREASING TO ALMOST 50F DEGREES AT 2 PM. STILL EXPECTING NUMEROUS RAIN SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS THE ENVIRONMENT DESTABILIZES AND BECOMES MORE FAVORABLE. THE UPPER LEVEL SHORT WAVE IS JUST STARTING TO PUSH ACROSS THE CENTRAL ROCKIES...WHICH WILL THEN MOVE INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA THIS EVENING. THIS WILL ENHANCE LIFT AND RAINFALL WITH A GOOD CHANCE OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE EASTWARD INTO WESTERN NEBRASKA. ANY STORMS/SEVERE STORMS WILL DEVELOP FURTHER SOUTH NEAR THE I80 CORRIDOR FIRST AND THEN GRADUALLY MOVE NORTHWARD THIS EVENING. MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH LATE THIS EVENING...GRADUALLY TRANSITIONING TOO A HEAVY RAIN THREAT ACROSS THE PANHANDLE OF NEBRASKA AND EXTREME SOUTHEAST WYOMING. THERE IS A CHANCE FOR SOME ISOLATED TORNADOES DUE TO INCREASING LLVL SHEAR INTO THIS EVENING...ESPECIALLY NEAR LLVL OUTFLOW/CONVERGENCE BOUNDARIES. HOWEVER...LLVL SHEAR AND HELICITY VALUES ARE NOT ALL THAT IMPRESSIVE...SO ANY TORNADOES SHOULD BE RELATIVELY WEAK. RAINFALL WILL BECOME MORE WIDESPREAD TONIGHT AND LIFT NORTHWARD AS THE SEVERE WEATHER THREAT SLOWLY DIMINISHES. LOCALIZED FLASH FLOODING WILL BECOME THE MAIN THREAT STARTING THIS EVENING. AFTER MIDNIGHT...PATCHY FOG IS EXPECTED TO DEVELOP ALONG AND SOUTH OF THE PLATTE RIVER VALLEY. ON THURSDAY...THE COOL FRONT WILL PUSH BACK EASTWARD BEHIND THE SURFACE LOW. WITH LLVL MOISTURE AND INSTABILITY...ALONG WITH LLVL CONVERGENCE AND ANOTHER SHORT WAVE TROUGH PUSHING EASTWARD ACROSS THE REGION...THERE IS ANOTHER GOOD CHANCE FOR STRONG AND SEVERE TSTORMS EAST OF THE LARAMIE RANGE. THE AREA UNDER THE GREATEST RISK IS PRETTY SIMILAR TO TODAY. VERY LOW LI/S NEAR -7C TO -9C AND PW/S OVER ONE INCH SHOW A GOOD POTENTIAL FOR AT LEAST STRONG STORMS. .LONG TERM...FRIDAY-WEDNESDAY FRIDAY: THE MAIN CONCERN WITH THIS TIME FRAME IS HOW MUCH LOW LEVEL MOISTURE WE WILL BE ABLE TO RETAIN EAST OF THE LARAMIE RANGE AFTER THE SHORTWAVE EXITS THE AREA ON THURSDAY. MEANWHILE...THE MORE AMPLIFIED UPPER LEVEL TROF ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO CHURN. AS THIS TROF CONTINUES TO DIG AND AMPLIFY...THIS MAY ALLOW FOR THE LOW LEVEL FLOW TO BACK MORE TO THE SOUTH WHICH MAY KEEP THE LOW LEVEL MOISTURE IN PLACE DURING THE NEXT COUPLE OF DAYS. AS A RESULT...WE WENT AHEAD AND ADDED POPS TO AREAS EAST OF THE LARAMIE RANGE ON FRIDAY. IF THE MOISTURE DOES STAY IN PLACE EAST OF THE LARAMIE RANGE...INSTABILITY MAY BE ENOUGH TO PRODUCE SOME STRONG STORMS. ALTHOUGH...0-6KM SHEAR VALUES WILL BE QUITE MARGINAL OF 30-40KTS. GUSTY SOUTHWEST WINDS OF 25 TO 35 KTS WILL ALSO BE POSSIBLE ACROSS AREAS WEST OF THE LARAMIE RANGE. DEWPOINTS ARE ALSO PROGGED TO BE IN THE TEENS AND 20S WHICH MAY CAUSE SOME RED FLAG CONDITIONS TO DEVELOP. WE WILL HAVE TO WATCH OUR FUEL STATUS IN THAT AREA DURING THE NEXT COUPLE OF DAYS. SATURDAY WILL BE QUITE TRICKY ON THE PLACEMENT OF THE LOW LEVEL MOISTURE. LATEST MODEL TRENDS ARE SHOWING THE LOW LEVEL MOISTURE TRYING TO RETREAT TO THE WEST AHEAD OF THE DIGGING UPPER LEVEL TROF. WE HAVE NOT ADDED ANY POPS DURING THAT PERIOD YET...BUT IT WILL CERTAINLY NEED TO BE WATCHED AS THE PACIFIC FRONT MOVES THROUGH THE REGION. MORE WIDESPREAD RED FLAG CONDITIONS WILL BE POSSIBLE ON THIS DAY AS WELL AS GOOD MIXING DEVELOPS AHEAD OF THE TROF. TEMPERATURES ON FRIDAY AND SATURDAY WILL BE VERY WARM AS WELL WITH HIGHS IN THE 90S EAST OF THE LARAMIE RANGE WITH 80S WEST. SUNDAY-WEDNESDAY: MORE SEASONABLE TEMPERATURES CAN BE EXPECTED AS THE UPPER LEVEL TROF SHIFTS SHIFTS EAST OF THE REGION AND ALLOWS FOR MORE ZONAL FLOW TO PREVAIL. MOST OF THE MOISTURE WILL SHIFT EAST OF THE AREA WHICH WILL ALLOW FOR MOSTLY DRY CONDITIONS TO PREVAIL THROUGH MONDAY. THE ECMWF/GFS ARE SHOWING ANOTHER WEAK UPPER LEVEL SHORTWAVE PUSHING THROUGH THE REGION ON TUESDAY WHICH MAY ALLOW FOR SOME LOW LEVEL MOISTURE TO RETURN. SHEAR PROFILES ARE AROUND 30-40KTS WHICH COULD BRING ANOTHER DECENT CHANCE OF STRONG THUNDERSTORMS EAST OF THE LARAMIE RANGE. WE WILL HAVE TO SEE THINGS EVOLVE WITH REGARDS TO THE MOISTURE RETURN NEXT WEEK. && .AVIATION...18Z TAF ISSUANCE LATEST VISIBLE IMAGERY WAS SHOWING THE CUMULUS FIELD STARTING TO DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE. LATEST RADAR LOOP WAS SHOWING A DEWPOINT BOUNDARY STARTING TO LIFT NORTHWEST TOWARDS CHEYENNE. THIS BOUNDARY COMBINED WITH OTHER BOUNDARIES ALONG THE LARAMIE RANGE WILL AID IN SETTING THE STAGE FOR SOME CLUSTERS OF THUNDERSTORMS THIS AFTERNOON. THE MAIN QUESTION AT THIS POINT...IS THE TIMING OF WHEN THESE STORMS WILL DEVELOP. BASED ON THE CUMULUS FIELD DEVELOPMENT/AND LOCAL STORM SCALE MODELS...IT IS POSSIBLE THAT SOME OF THE STORMS MAY ERUPT A LITTLE EARLIER ACROSS THE SOUTHERN NEBRASKA PANHANDLE...ESPECIALLY NEAR SNY AND POSSIBLY BFF AROUND 20Z-22Z. THEN MORE STORMS MAY DEVELOP TOWARDS CYS CLOSER TO 00Z. NOT SURE IF THE STORMS WILL FIRE NEAR LAR YET...BUT WE HAVE LEFT VCTS IN THE TAFS FOR NOW. SOME OF THE STORMS COULD BECOME SEVERE ESPECIALLY NEAR BFF...CYS...AND SNY. WE ARE NOT ADVERTISING THE SEVERE POTENTIAL YET IN THE TAFS...BUT WE WILL WAIT AND SEE WHERE STORMS GET GOING BEFORE MAKING THAT CALL. THE STORMS MAY PERSIST THROUGH THE 03Z BEFORE DIMINISHING. AFTER 03Z...LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION AND WITH GOOD UPSLOPE FLOW ACROSS CYS WE MAY SEE SOME LIFR CONDITIONS DEVELOP TOWARDS 08Z. SNY AND BFF MAY ALSO EXPERIENCE IFR CONDITIONS TOWARDS DAYBREAK DUE TO GOOD UPSLOPE CONDITIONS. THE REMAINDER OF THE TAF SITES SHOULD BE MOSTLY VFR. && .FIRE WEATHER...A PACIFIC FRONT WHICH STALLED ACROSS THE NEBRASKA PANHANDLE THIS MORNING HAS STARTED TO MOVE BACK NORTHWESTWARD THIS AFTERNOON DUE TO A LOW PRESSURE SYSTEM DEVELOPING ACROSS THE AREA. EXPECT WIDESPREAD RAINFALL ACROSS THE HIGH PLAINS PLAINS AND LARAMIE RANGE MOUNTAINS THIS AFTERNOON WITH THIS SYSTEM...ALONG WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS SOUTH OF A LINE FROM LARAMIE TO CHADRON. MOSTLY DRY AND BREEZY CONDITIONS WILL OCCUR WEST OF THE FRONT IN CARBON COUNTY. SCATTERED TO NUMEROUS SHOWERS WILL RETURN TO THE EASTERN PLAINS THURSDAY AFTERNOON AS THE FRONT THEN BEGINS TO MOVE EAST ACROSS THE DISTRICT. WESTERN PART OF THE DISTRICT WILL ONCE AGAIN BE DRY WITH HUMIDITIES DROPPING TO THE LOW TEENS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...REC
Hazardous weather outlook, Jun 6, 3:26 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT WED JUN 6 2012 WYZ101>119-071100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 326 PM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND THIS EVENING AND BE MOST NUMEROUS ACROSS PLATTE...GOSHEN AND LARAMIE COUNTIES. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND POSSIBLY EVEN A WEAK TORNADO. A TORNADO WATCH IS IN EFFECT FOR THOSE COUNTIES UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW THUNDERSTORMS BECOME STRONG OR SEVERE. THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON MONDAY AND TUESDAY AFTER A DRYING TREND THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 326 PM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND EVEN A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW THUNDERSTORMS BECOMING STRONG OR SEVERE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 6, 3:15 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT WED JUN 6 2012 NEZ019-020-096-WYZ108-062200- BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 315 PM MDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...CENTRAL GOSHEN...WESTERN SCOTTS BLUFF AND EXTREME NORTHWESTERN BANNER COUNTIES UNTIL 400 PM MDT... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAWK SPRINGS CAMPGROUND...OR 23 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEGALL... LYMAN... MORRILL... MITCHELL... HENRY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4208 10406 4198 10376 4165 10405 4171 10424 TIME...MOT...LOC 2115Z 205DEG 15KT 4175 10409 MSW
Local storm report, Jun 6, 3:54 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 11 SE HORSE CREEK 41.30N 105.03W
06/06/2012 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
HAMMERLocal storm report, Jun 6, 3:56 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 12 WNW CHEYENNE 41.21N 105.01W
06/06/2012 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
HAMMERSpecial weather statement, Jun 6, 3:57 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT WED JUN 6 2012
WYZ118-119-062245-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
357 PM MDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 445
PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF CARPENTER...OR 17 MILES SOUTHEAST
OF CHEYENNE...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND
384.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4123 10473 4129 10439 4099 10436 4100 10464
4100 10465
TIME...MOT...LOC 2157Z 162DEG 6KT 4103 10451
MSWSpecial weather statement, Jun 6, 3:59 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT WED JUN 6 2012 NEZ002-062245- DAWES NE- 359 PM MDT WED JUN 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 445 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF CHADRON AIRPORT...OR 9 MILES NORTH OF CHADRON...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN DAWES COUNTY. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4291 10289 4285 10313 4301 10322 4300 10292 TIME...MOT...LOC 2159Z 162DEG 6KT 4296 10305 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 64 min |
| Jun 6, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 51 min |
| Jun 6, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jun 6, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 35 min |
| Jun 6, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 64 min |
| Jun 6, 4:48 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie, Platte | 4 hr |
| Jun 6, 4:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 53 min |
| Jun 6, 5:08 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jun 6, 5:13 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jun 6, 5:33 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jun 6, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 62 min |
| Jun 6, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.